Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Nonimmersions of low dimensional flag manifolds


Author: Fred J. Connell
Journal: Proc. Amer. Math. Soc. 44 (1974), 474-478
MSC: Primary 57D40
DOI: https://doi.org/10.1090/S0002-9939-1974-0343295-X
MathSciNet review: 0343295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain useful quadratic identities in the cohomology of classifying spaces induce quadratic equations in the cohomology of a manifold $ M$ under the classifying map for the normal bundle of $ M$. In low dimensional flag manifolds, one can show that the quadratic equation has no root, thus establishing a nonimmersion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D40

Retrieve articles in all journals with MSC: 57D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0343295-X
Keywords: Normal bundle, mixing construction, Chern class, Pontryagin class, Euler class, classifying space
Article copyright: © Copyright 1974 American Mathematical Society